MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ALPHATEC SPINE, INC. INVICTUS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 15610; 15701-065-050
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implants are currently being evaluated.A follow up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
Around 3-months after undergoing posterior fixation spinal surgery, a patient reported low back pain after sustaining a fall.A radiograph image revealed a tulip disengaged from the screw shank.Revision surgery was performed.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes.H6.Investigation findings: 3243.Investigation conclusion: 4310, 19.Additional information: b1.Product problem.Visual inspection confirms the complaint.The tulip head has popped off of the screw shank.The construct was rigidly locked down; therefore, the screw was properly assembled and did not cause the disassociation.Based on marks on both devices, it is possible that the construct twisted, causing the screw and tulip assembly to reach max angulation in which the tulip head was forced to pop off from the shank.The disassociation of the tulip and shank was due to excessive loads from the fall of the patient.Review of device history records showed that there were no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risk factors that may affect successful surgical outcomes include alcohol abuse, obesity, patients with poor bone, muscle and/or nerve quality.Patients who use tobacco or nicotine products should be advised of the consequences that an increased incidence of non-union has been reported with patients who use tobacco or nicotine products.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Implant devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone function mass has developed and been confirmed.

Brand Name
INVICTUS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19028469
Report Number2027467-2024-00021
Device Sequence Number6992550
Product Code KWP
UDI-Device Identifier00190376239316
UDI-Public(01)00190376239316(10)RE00029;(01)00190376258102(10)TO02511
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192938
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15610; 15701-065-050
Device Catalogue Number15610; 15701-065-050
Device Lot NumberRE00029; TO02511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale